Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 39, NWS Detroit, MI

May 15, 2012

NWS Detroit, MI issued this small craft advisory at May 15, 2012, 4:06 PM EDT. It took effect at May 16, 2012, 4:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 15, 2012, 4:06 PM EDT (20:06 UTC)
In effect from
May 16, 2012, 4:00 AM EDT
Expired
May 16, 2012, 4:00 PM EDT
In force
12 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WHUS73 KDTX 152006
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
406 PM EDT TUE MAY 15 2012

...ELEVATED WAVE HEIGHTS WEDNESDAY...

.GUSTY SOUTHWEST WINDS FORMED AHEAD OF A COLD FRONT THAT WILL MOVE 
THROUGH THE REGION TONIGHT. POST FRONTAL WINDS WILL SHIFT TO THE 
NORTHWEST WITH GUSTS NEAR 20 KNOTS EARLY ON WEDNESDAY. THIS WIND 
LOOKS TO BE ENOUGH TO BUILD WAVE HEIGHTS ALONG THE LAKE HURON 
SHORELINE...PORT AUSTIN TO HARBOR BEACH...ENOUGH TO NECESSITATE A 
SMALL CRAFT ADVISORY ON WEDNESDAY. WINDS WILL RELAX AS HIGH PRESSURE 
BUILDS BACK INTO THE REGION THROUGH THE END OF THE WEEK.

LHZ441-160830-
/O.NEW.KDTX.SC.Y.0039.120516T0800Z-120516T2100Z/
PORT AUSTIN TO HARBOR BEACH MI-
406 PM EDT TUE MAY 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 5 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM EDT
WEDNESDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 17 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 20 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
670 
WHUS73 KDTX 160810
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 AM EDT WED MAY 16 2012

...GUSTY NORTHWEST WINDS WILL BUILD WAVES TODAY...

.NORTHWEST WINDS WILL BE STRONG ENOUGH ON LAKE HURON DURING THE
MORNING THROUGH EARLY AFTERNOON TO GENERATE WAVES IN EXCESS OF 4
FEET TODAY. THIS WILL BE THE CASE MAINLY FROM OUTER SAGINAW BAY
THROUGH THE SOUTHERN NEARSHORE WATERS DOWN TO PORT HURON. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH THE AFTERNOON.
HIGH PRESSURE WILL BUILD IN ENOUGH BY LATE IN THE DAY FOR
IMPROVEMENT IN WIND AND WAVE CONDITIONS HEADING INTO TONIGHT. THE
SURFACE HIGH WILL THEN SETTLE MORE FIRMLY OVER ALL MARINE AREAS
TONIGHT AND WILL MAINTAIN CONTROL THROUGH THURSDAY BEFORE DRIFTING
EASTWARD ENOUGH BY FRIDAY FOR A LIGHT SOUTHERLY WIND TO DEVELOP.
MILDER AIR WILL ARRIVE BY SATURDAY BUT WITH A RENEWED CHANCE OF
SHOWERS AND THUNDERSTORMS, MAINLY OVER NORTHERN LAKE HURON DURING
THE WEEKEND.

LHZ421-442-443-162000-
/O.EXB.KDTX.SC.Y.0039.000000T0000Z-120516T2000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
410 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 18 KNOTS FROM THE NORTH WITH GUSTS UP 
  TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441-162000-
/O.EXT.KDTX.SC.Y.0039.000000T0000Z-120516T2000Z/
PORT AUSTIN TO HARBOR BEACH MI-
410 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 18 KNOTS FROM THE NORTH WITH GUSTS UP 
  TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at May 15, 4:00 PM EDT, 6 minutes earlier.

Area forecast discussion, May 15, 4:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EDT TUE MAY 15 2012

.SHORT TERM...THROUGH TONIGHT

THE MAIN FOCUS IN THE SHORT TERM IS THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS THIS EVENING AND OVERNIGHT.

A MID LEVEL SHORTWAVE...CLEARLY EVIDENT ON WATER VAPOR...OVER LAKE
SUPERIOR WILL PASS ACROSS THE NORTHERN GREAT LAKES THROUGH THE
NIGHT. THE ASSOCIATED SFC LOW CURRENT OVER EASTERN ONTARIO WILL DROP
A COLD FRONT THROUGH THE STATE. AS OF 19Z THE FRONT EXTENDS FROM
EASTERN UPPER PENINSULA...TO GREEN BAY...TO NE IA. IT LOOKS TO PASS
THROUGH MBS AROUND 00Z AND DTW CLOSER TO 06Z. THERE IS GOOD SFC
CONVERGENCE ALONG THE FRONT...THE NOSE OF THE JET MAX LINED UP WITH
THE FRONT PROVIDING UPPER LEVEL SUPPORT...DECENT UNIDIRECTIONAL
SHEAR OF 30-40 KNOTS...AND VERY GOOD LAPSE RATES THROUGH THE COLUMN.
THE PROBLEM WITH THE SETUP IS MOISTURE. MODELS REALLY OVER PLAYED
MOISTURE RETURN AHEAD OF THE FRONT THE LAST FEW RUNS WHICH HAS
SKEWED MOST OF THE GUIDANCE. MU CAPE WAS ESTIMATED TO REACH
1000-1500 J/KG OVER SE MI. IN REALITY DEWPOINTS WILL MAX OUT IN THE
MID TO UPPER 40S AT BEST AND WE WILL PROBABLY ONLY SEE MAX CAPE
VALUES CLOSER TO 500 J/KG. NONE OF THE OBS UPSTREAM SHOW 50S MAKING
IT INTO THE AREA. SOME MID LEVEL MOISTURE IS BEGINNING TO WORK INTO
THE AREA ALONG THE THETA E RIDGE JUST AHEAD OF THE FRONT. THIS WILL
HELP SOME SHOWERS DEVELOP. INITIATION UPSTREAM ALONG THE FRONT SHOWS
THIS STRUGGLE TO FIND MOISTURE ALREADY OCCURRING. THE SAGINAW VALLEY
HAS THE BEST CHANCE OF SEEING SOME THUNDERSTORMS DUE TO THE FACT
TIMING WILL BE ON ITS SIDE WITH DIURNAL HEATING. SPC DID HIGHLIGHT
THE NORTHERN HALF OF THE CWA IN SLIGHT RISK WITH AN EARLIER UPDATE.
THAT WAS UNDER THE ASSUMPTION WE WOULD GET SOME MORE MOISTURE INTO
THE AREA. NONE THE LESS...WILL HOLD ONTO THE MENTION OF THUNDER OVER
THE SAGINAW VALLEY AND THUMB THIS EVENING TO GIVE RESPECT TO THE
AMPLE FORCING OUT THERE...BUT DROPPED TO CHANCE FOR AREAS SOUTH OF
ABOUT PTK FOR THE OVERNIGHT. IF A THUNDERSTORM DOES DEVELOP DAMAGING
WINDS WILL BE MOSTLY LIKELY WITH A CHANCE OF SMALL HAIL AS WELL.

&&

.LONG TERM...

WEDNESDAY...VERY STRONG SUBSIDENCE IS PROGGED TO OCCUR AS A SHARP
MIDLEVEL TROUGH AND ACCOMPANYING VORTICITY MAXIMUM WILL SWING
EASTWARD INTO SOUTHWESTERN ONTARIO BETWEEN 12-18Z. CHARACTER OF THIS
EVENT IS NOT LIMITED TO AVA...BUT A PIVOTING OR ROTATING OF THE PV
ANOMALY OUT OF THE CWA. TYPICALLY WHEN THIS HAPPENS...THE SUBSIDENCE
IS HIGH END...WITH THE AMOUNT OF MIDLEVEL DRYING SUBSTANTIAL. DEGREE
OF LOW LEVEL COLD AIR ADVECTION WILL STILL ALLOW FOR A RESPECTABLE
NEAR SURFACE MIXED LAYER BY THE AFTERNOON WITH MIXING HEIGHTS
ROUGHLY TO 800MB. WITH PARCELS OF 1.5C RESIDING AT THE TOP OF THE
MIXED LAYER...HIGHS TOMORROW SHOULD STILL OVERACHIEVE INTO THE SOLID
MID 60S.

THURSDAY...STABLE SURFACE HIGH PRESSURE WILL BE IN PLACE ACROSS
LOWER MICHIGAN. THE STATE WILL BE PLACED BETWEEN AN EASTERN NOAM
TROUGH AND AN AMPLIFYING RIDGE OVER THE HEART OF THE COUNTRY. THIS
CALLS FOR A DAY OF SOLID MODIFICATION OF TEMPERATURES (WARMER
READINGS...LACKING HUMIDITY). THE BEST WAA/ISENTROPIC ASCENT SUPPORT
WILL REMAIN WEST OF THE STATE OVER PORTIONS OF LAKE MICHIGAN FAR
WESTERN LOWER MICHIGAN THROUGH THURSDAY. THERE WILL LIKELY BE MORE
CLOUD MATERIAL...BUT SHOULD REMAIN TRANSPARENT ENOUGH TO NOT BE MUCH
OF AN ISSUE. HIGHS SHOULD BE A SOLID 5 DEGREES WARMER WITH READINGS
LIKELY TOUCHING 70 DEGREES.

FRIDAY...WARM FRONT IS EXPECTED TO LIFT NORTHWARD ACROSS THE STATE
THURSDAY NIGHT AND FRIDAY. MODELS REMAIN VERY DRY ALONG THIS FRONTAL
BOUNDARY WITH MOISTURE LIMITED TO 10KFT AND HIGHER. THE MOISTURE
PROFILE IS SO LACKING...THAT WILL KEEP MUCH PRECIPITATION MENTION OUT
OF THE FORECAST.

WEEKEND...THE MODEL GUIDANCE IS BECOMING INCREASINGLY MORE
IMPRESSIVE WITH THE LARGE SCALE RIDGE THAT WILL BUILD ACROSS MUCH OF
EASTERN NORTH AMERICA. THE MOISTURE RETURN IS NOT EXPECTED TO BE
THAT VIGOROUS GIVEN LACK OF ANY DEEP SOUTHWESTERN FLOW.
SO...THUNDERSTORM POTENTIAL WILL BE RATHER LOW UNTIL SUNDAY
AFTERNOON/EVENING AS UPPER LEVEL JETLET/ASSOCIATED HIGHER THETAE
RIBBON ORGANIZES OVER THE WESTERN GREAT LAKES.

&&

.MARINE...

GUSTY SOUTHWEST WINDS FORMED AHEAD OF A COLD FRONT THAT WILL MOVE
THROUGH THE REGION TONIGHT. POST FRONTAL WINDS WILL SHIFT TO THE
NORTHWEST WITH GUSTS NEAR 20 KNOTS EARLY ON WEDNESDAY. THIS WIND
LOOKS TO BE ENOUGH TO BUILD WAVE HEIGHTS ALONG THE LAKE HURON
SHORELINE...PORT AUSTIN TO HARBOR BEACH...ENOUGH TO NECESSITATE A
SMALL CRAFT ADVISORY ON WEDNESDAY. WINDS WILL RELAX AS HIGH PRESSURE
BUILDS BACK INTO THE REGION THROUGH THE END OF THE WEEK.

&&

.AVIATION...ISSUED 140 PM EDT TUE MAY 15 2012

//DISCUSSION...

VFR CONDITIONS WILL PERSIST THROUGH THIS EVENING. A COLD FRONT
DROPPING THROUGH THE REGION WILL PRESENT A CHANCE FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS EVENING FOR MBS/FNT. SCATTERED SHOWERS
SHOULD CONTINUE TO TRACK SOUTHEASTWARD THROUGH TONIGHT THROUGH THE
REST OF THE TAF SITES. THE LOSS OF DIURNAL INSTABILITY WILL PRODUCE
LESS OF A CHANCE FOR THUNDER FROM PTK SOUTHWARD SO HAVE ONLY
INCLUDED MENTION FOR MBS/FNT AT THIS TIME. IF STORMS BECOME MORE
ORGANIZED AND LAST LONGER MAY NEED TO AMEND PTK. THE FRONT WILL
USHER IN COOLER AND DRIER AIR WHICH WILL END THE THREAT OF PRECIP
OVERNIGHT. CIGS WILL GET DOWN TO AROUND 4KFT WITH THE FRONTAL
PASSAGE AND AMPLE MIXING IS PRODUCING WIND GUSTS UP TO 25 KNOTS
AHEAD OF AND JUST BEHIND THE FRONT. BESIDES A TEMPO GROUP FOR MVFR
VSBY WITH THE HEAVIER SHOWERS...SHOULD REMAIN VFR THROUGH THE TAF
CYCLE.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILING BELOW 5000 FEET TONIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR
     BEACH...FROM 4 AM WEDNESDAY TO 5 PM WEDNESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DRK
LONG TERM....CB
MARINE.......DRK
AVIATION.....DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 15, 4:57 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
457 AM EDT TUE MAY 15 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-160900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
457 AM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS BY LATE AFTERNOON IN THE
SAGINAW VALLEY AND OVER ALL OF SOUTHEAST MICHIGAN TONIGHT. SEVERE
WEATHER IS NOT EXPECTED BUT THE STRONGEST STORMS WILL BE CAPABLE
OF WIND GUSTS AROUND 45 MPH AND HALF INCH HAIL. STORM MOTION WILL
BE WEST TO EAST AT 30 MPH AS A COLD FRONT MOVES THROUGH THE REGION.

AFTERNOON HIGH TEMPERATURES WILL REACH THE LOWER 80S BEFORE THE
COLD FRONT ENTERS THE AREA. THE WARM AIR WILL LEAD TO LOW
HUMIDITY VALUES AROUND 30 PERCENT WHICH...COMBINED WITH SOUTHWEST
WIND INCREASING INTO THE 15 TO 20 MPH RANGE...WILL PRESENT A
CONCERN FOR FIRE WEATHER INTERESTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE SAGINAW VALLEY
AND NORTHERN THUMB FRIDAY...AND A CHANCE OF THUNDERSTORMS SUNDAY
THROUGH MONDAY AS WARMER AIR RETURNS TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED FOR TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-160900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
457 AM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY OVER NORTHERN LAKE HURON
AND TONIGHT OVER SOUTHERN LAKE HURON THROUGH WESTERN LAKE ERIE.
SEVERE WEATHER IS NOT EXPECTED BUT THE STRONGEST STORMS WILL BE
CAPABLE OF WIND GUSTS AROUND 40 KNOTS AND HALF INCH HAIL. STORM
MOTION WILL BE WEST TO EAST AT 25 KNOTS AS A COLD FRONT MOVES
THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY OVER CENTRAL AND
NORTHERN LAKE HURON...AND A CHANCE OF THUNDERSTORMS OVER ALL
MARINE AREAS SUNDAY THROUGH MONDAY AS WARMER AIR RETURNS TO THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED FOR TODAY AND TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.